MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN NORTH HAVEN-MFG VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number ONBFCA12ST
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a laparoscopic rectosigmoidectomy procedure.The seal of the port was damaged.In order to resolve the issue and complete the case, opened a new cannula.There was no patient harm.The patient outcome is alive, no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the circular seal was cut.The trocar, cannula and envelope seal appeared intact pmv performed functional testing; the device passed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related conditions.Replication of the cut circular seal may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06743
MDR Report Key6994467
Report Number1219930-2017-08463
Device Sequence Number1005752
Product Code GCJ
UDI-Device Identifier10884521181328
UDI-Public10884521181328
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K130435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberONBFCA12ST
Device Catalogue NumberONBFCA12ST
Device Lot NumberN5L0164X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer08/04/2018
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1